Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 2, NWS San Angelo, TX

March 8, 2012Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 8, 2012, 11:08 PM CST for Tom Green County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2012, 11:08 PM CST (05:08 UTC)
Expired
Mar 8, 2012, 11:45 PM CST
In force
37 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 22 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WUUS54 KSJT 090508
SVRSJT
TXC451-090545-
/O.NEW.KSJT.SV.W.0002.120309T0508Z-120309T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 PM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TOM GREEN COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1145 PM CST

* AT 1102 PM CST...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF WALL...
  OR 7 MILES SOUTHEAST OF SAN ANGELO...MOVING NORTHEAST AT 35 MPH.   
TRAINED WEATHER SPOTTERS REPORTED 1.00 INCH HAIL.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERIBEST BY 1120 PM CST...

LAT...LON 3159 10027 3141 10012 3132 10036 3138 10042
TIME...MOT...LOC 0508Z 231DEG 30KT 3140 10032

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:21 PM CST, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 8, 5:21 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CST THU MAR 8 2012

.AVIATION...
/00Z UPDATE/

A COLD FRONT HAS MOVED SOUTH THROUGH WEST CENTRAL TEXAS THIS
AFTERNOON. IFR CONDITIONS WILL CONTINUE OVER KABI THROUGH THE
MORNING HOURS...LIFTING TO MVFR BY NOON. MVFR CONDITIONS WILL
CONTINUE THROUGH THE NEXT 24 HOURS AT THE REMAINING TERMINALS.
NORTHERLY WINDS GUSTING TO 25-30KT WILL ABATE SOMEWHAT THIS
EVENING...WITH GUSTS T0 AROUND 20KT. BY TOMORROW AFTERNOON WINDS
SHOULD BE NORTHERLY AROUND 10-15KT. ONLY VERY LIGHT PRECIPITATION
IS EXPECTED THROUGH THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 36  42  33  47  38 /  40  30  50  60  60
SAN ANGELO 	 38  41  34  48  39 /  30  30  40  50  60
JUNCTION 	 40  42  39  50  41 /  30  40  50  70  70

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
FISHER...HASKELL...IRION...JONES...MCCULLOCH...MENARD...NOLAN...
RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON...
TAYLOR...THROCKMORTON...TOM GREEN.

&&

15
Hazardous weather outlook, Mar 8, 2:50 PM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
250 PM CST THU MAR 8 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
250 PM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTH WINDS...GUSTING OVER 40 MPH AT TIMES...WILL MAKE FOR
CHOPPY AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES. IN
ADDITION...DRIVERS OF HIGH PROFILE VEHICLES ON AREA
ROADWAYS...ESPECIALLY THOSE THAT RUN EAST TO WEST...MAY EXPERIENCE
SUDDEN WIND GUSTS THAT WILL MAKE DRIVING DIFFICULT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT. THE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS LIGHTNING AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 8, 11:08 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             SAN ANGELO              31.45N 100.45W
03/08/2012  E1.25 INCH       TOM GREEN          TX   TRAINED SPOTTER

            NEAR HIGHWAY 277 AND LOOP 306 INTERSECTION

&&

EVENT NUMBER SJT1200063

HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:34 AM CSTSpecial Weather StatementSJTKimble, Mason41 min
Mar 9, 2:47 AM CSTSpecial Weather StatementSJTBrown58 min
Mar 9, 9:30 AM CSTSpecial Weather StatementSJTSchleicher60 min
Mar 9, 9:47 AM CSTSpecial Weather StatementSJTKimble43 min
Mar 9, 11:01 AM CSTSpecial Weather StatementSJTMason44 min
Mar 9, 11:08 AM CSTSpecial Weather StatementSJTMenard37 min
Mar 9, 11:47 AM CSTSpecial Weather StatementSJTMenard58 min
Mar 9, 2:49 PM CSTSpecial Weather StatementSJTConcho41 min
Mar 9, 4:36 PM CSTSpecial Weather StatementSJTColeman24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.